Q. I have a sore throat for more than two weeks, even after taking antibiotics. Why?

Answered by
Dr. Bruce Hudkins
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Mar 27, 2020 and last reviewed on: Apr 07, 2020
I have a sore throat for more than 2 weeks now and I am done taking antibiotics (dalacin c) for 7 days but it is not going away..

I feel that there's something stuck inside my throat / esophagus. I have a mild headache but no fever. Pain scale is ranging 4-6 out of ten.

I also gargle every 3 hours using difflam - C.

Gender : M
Age : 36
Ht : 5'11
Wt: 191 lbs

Dr. Bruce Hudkins

Otolaryngology (E.N.T)
#

If this got worse after antibiotics, it is likely thrush (a yeast infection of the throat often found after antibiotic and/or steroid treatment. See if you can get your physician to prescribe fluconazole 150mg daily X 10 days (not 3 days like prescribed for female yeast infections...this would not be long enough. If it got much better after the antibiotic and has stayed level, you might consider that whatever bacteria you had was partially resistant and another should be tried. A good one to consider (if you have not had this yet) is Clindamycin 450md three times a day X 10 days)..if you have had that already, consider Amoxicillin Clavulinic acid 875mg twice a day X 10 days. If none of these are the case, see an ENT to rule out an abscess behind the tonsil, know as a peritonsillar abscess., or some other cause


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can soreness in throat and skin redness after sex be due to HIV infection?

Query: Hello doctor, I am 42 years old white male, I had protected intercourse vaginal and anal and unprotected oral sex, vaginal and anal exactly 17 days back. Eight days after I had an itch in my throat that practically made the corner of my mouth pucker for a day or two and lost my appetite. Around the...  Read Full »

How to cure recurrent vaginal yeast infections?

Query: Hello doctor, I have been having recurrent vaginal yeast infections for the last six months. I have taken medications earlier. The gynecologist prescribed Azithral 500 mg in the beginning. After that, the doctor gave me tablet Orni-O. The first time it got cured. When it came back again, she presc...  Read Full »

I am suffering from oral thrush. Please help.

Query: Hello doctor, I am suffering from oral thrush, and my symptoms are whitish tongue and upper part of the mouth, damaged taste buds, unpleasant taste in the mouth, and a reddish area around the tonsils. Please help me.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.